My son has that too. As a Mother, it was super difficult to help him. He's 18 now and is on his own. I took him to many doctors and all they wanted to do was put him on meds. I didn't allow it, there are too many side effects. I think that was one of the most difficult things I had ever gone through. I thought I was going to lose my mind, I tried it all.

Best Answer

how did he succeed in school? thats my biggest fear is him not being able to focus and learn. and what is he like now?

Best Answer

He did horribly in school, just horribly. He managed to graduate High School, but he struggled so bad. And we as Mother's know it's not the kid's fault, they WANT to learn and be successful. He would tell me he just couldn't do it. But, he passed by the skin of his teeth. He does really well on his own, he goes to college and works a lot of hours. He manages all that on his own with no help from me. I told him, "if you want to see a doctor and go on meds then you can make that decision now, you are legally an adult do as you please."
I had a friend from years ago who was on Ritalin for his ADHD and he's in his 40's now, he shakes uncontrollably because of the medication he took when he was a kid. That right there was enough to make up my mind. I did however try the concerta on him, he became suicidal, withdrawn, skinny and very depressed. I threw that stuff down the toilet.

Best Answer

wow thank you for letting me know these things. im just trying to get all the information i can on how other people have handled it. and the only thing i want for him is for him to have the ability to make it though school with out having to struggle too much.

Best Answer

I was on riddelin as a kid it dose contain extracts from cocain. I don't know any herbal treatment for ADHD it never really goes away either. Am 46 and am still hyper drives my wife nuts

Best Answer

if the kid is having that much trouble in school, he's going to need presc<x>ription stimulants. honestly i am surprised you were not aware of the nature of these drugs or their side effects.<br />
<br />
cod liver oil will do nothing for your son's concentration. the placebo effect may help if you tell him it will work, but that's it. cod liver oil is an omega 3 supplement.

Best Answer

check out this website and tell me if you would put your child on it... http://concertasideeffects.com/

Best Answer

you think i don't know what that stuff is and what it can do to a child's body? i have taken adderall by prescription before. i took it for four months. i lost ten pounds and i was constantly sick. my appetite was gone. but i got my work done. believe me, i know what that stuff does.

Best Answer

but for me i cant put my son through that. i know there is some other way i can help him with out harming him physically.

Best Answer

either his body or his education will suffer. when he is older, he will have catching-up to do. it's up to you to decide whether it will be physical or cognitive.

Best Answer

i feel there is some way to help him get through school and to keep his body safe. u dont NEED drugs to make it through it.

Best Answer

if not medication, it's going to have to be a different school that is better suited to his needs. there is no magic natural pill to make your son better. this is a condition that lasts years if not forever. it cannot be cured, it cannot even be treated, it can only be managed and coped with. this is not to say that he is not able to lead a normal life, it just means it will be much more difficult. medication can make it easier. a special learning environment can also make it easier.

Best Answer

im not asking for it to be cured that i know is impossible. all i want is information to aid him to helping him with what he is going through.

Best Answer

now please dont take it as i dont appreciate your input. i am taking everything that is said here into consideration. i know the pills do help him because he is doing well on them. im just terrified of the side effects.

Best Answer

think of it this way, it's better to be scared of what's happening than to be scared of what might happen. if his medication causes problems for him, discontinue it. until then, maybe just experiment with his diet. try taking out gluten.

Best Answer

thank you for sharing with me what you went through and how you feel about it. we do have appointments every 2 months to keep an eye on how he is doing while on the pill. like i said im just scared for what could happen. i will try taking gluten out of his diet. thanks again. :)

Best Answer
7 More Responses

take all the sugar out of his diet

Best Answer

this is one of the most useful suggestions you will get. also experiment with removing gluten fro the diet. some people have strange behavioral reactions to gluten.

Best Answer

he doesnt have much sugar. the only sugar he has is in his jam sandwiches. and every night i make supper and never add sugar to anything he eats. as well i dont give him red dye which has also been known to make kids go crazy hyper.

Best Answer

Use a whip.

Best Answer

Related Questions